MAUDE Adverse Event Report: ARTHREX, INC. LOCKING THIRD TUBULAR PLATE, TI, 6H; BONE FIXATION PLATE

ARTHREX, INC. LOCKING THIRD TUBULAR PLATE, TI, 6H; BONE FIXATION PLATE
Model Number LOCKING THIRD TUBULAR PLATE, TI, 6H
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 07/19/2024, it was reported by a sales representative via sems-(b)(4) that an ar-8935l-10 low profile locking screw went straight through the ar-9943t-06 locking third tubular plate.This occurred during a procedure, the 3.5 locking screw went straight through the plate with little to no pressure like he wasn¿t cranking on the screw it just went straight through the plate, which isn¿t normal.They took everything out and replaced it with another ar-9943t-06 in the tray which had no issues and used a new ar-8935l-10 screw with no issues.
 
Additional Manufacturer Narrative
Complaint allegation is confirmed.Upon visual inspection, the five threaded holes were stripped/damaged, and the oblong hole was chipped.Functional testing was not performed with the screw returned and did not lock as required due to the damage of the holes.The most likely cause for the reported failure can be attributed to user error of the device due to excessive force being used during insertion or/and misaligned insertion of the screw.Per dfu-0192-eo rev 6 g precautions 4.Repeated bending of the plate at the same location, or by creating excessive acute angles may potentially lead to premature plate fatigue, failure and or breakage in situ.5.Screws should be inserted by hand and not with powered equipment.

Brand Name
LOCKING THIRD TUBULAR PLATE, TI, 6H
Common Device Name
BONE FIXATION PLATE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19927320
Report Number1220246-2024-07061
Device Sequence Number15547348
Product Code HRS
UDI-Device Identifier00888867256163
UDI-Public00888867256163
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K111253
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 09/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLOCKING THIRD TUBULAR PLATE, TI, 6H
Device Catalogue NumberAR-9943T-06
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/19/2024
Supplement Date Received by Manufacturer09/19/2024
Initial Report FDA Received Date08/07/2024
Supplement Report FDA Received Date09/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown